MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC PI PICC KIT: 2L 5.5FR 55CM AGBA TIPTRACK; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC PI PICC KIT: 2L 5.5FR 55CM AGBA TIPTRACK; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45552-TTS
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "right basilic vein easily accessed, guidewire with no noted defects, threaded without difficulty through access needle.After placing peel away sheath, unable to remove guidewire.After manipulation and pulling back of the introducer and removing inner cannula was able to remove guidewire and noted looping remained in the wire".As a result, the catheter was removed and a 2nd catheter was inserted in the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image for analysis.Visual analysis revealed that the distal end of the guide wire was bent.The customer also returned one , nitinol guide wire for analysis.No obvious signs of use were observed.The dilator involved with this complaint was not returned.Visual analysis revealed that the distal end of the guide wire was kinked/bent.Microscopic examination confirmed the bending and revealed that the distal weld was intact.The bending on the guide wire measured 415mm-430mm from the proximal tip.The guide wire total length measured 45.1cm, which is within the specification limits of 43.75mm-46.25cm per the guide wire product drawing.The outer diameter of the guide wire measured 0.0175", which is within the specification limits of 0.0160"-0.0185" per the guide wire product drawing.A manual tug test confirmed that the coiled section of the guide wire was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The ifu also states , "maintain firm grip on guidewire at all times.Keep sufficient guidewire length exposed for handling purposes.A non-controlled guidewire can lead to wire embolus".The report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the coiled section of the nitinol guide wire severely bent/kinked.Despite the damage, the guide wire met all relevant dimensional requirements.The dilator reported as involved with this event was not returned for evaluation.Based on the customer report and the sample received, the root cause cannot be confirmed without the actual dilator also returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
PI PICC KIT: 2L 5.5FR 55CM AGBA TIPTRACK
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18175733
Report Number9680794-2023-00895
Device Sequence Number20746517
Product Code LJS
UDI-Device Identifier30801902125386
UDI-Public30801902125386
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K160925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Catalogue NumberCDC-45552-TTS
Device Lot Number33F23G0522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown